Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Suggest treatment for pain in the thigh due to constipation

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1991
Answered : 2835 Questions
Question
My daughter is in a lot of pain because she cannot have a bowel movement. She says it feels like it is cutting her when she tries to go. Also experiencing pain in her thighs. What could it be?
Fri, 11 May 2018 in Digestion and Bowels
 
 
Answered by Dr. Bonnie Berger-Durnbaugh 1 hour later
Brief Answer:
Information

Detailed Answer:
Hello and welcome,

I'm sorry to hear about this. The pain may be to something hard in her stool such as nuts, or it may be that the stool is stretching her anus which can cause small tears (which usually heal quickly) and feeling of sharp pain.

There are a couple of options: if it has not been a long time since her last movement (within 3-4 days), she can try an over the counter stool softener and try again tomorrow.

If she is currently in a lot of pain, even when she is not trying to move her bowels, she can go in to the urgent care clinic (or ER if urgent care is not open) where a doctor can do a manual disimpaction. This is done by inserting a gloved finger.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor